Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 76, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 29, 2015, 3:10 AM EDT for Pike County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2015, 3:10 AM EDT (07:10 UTC)
- Expired
- Jul 29, 2015, 6:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729
WGUS53 KJKL 290710
FFWJKL
KYC195-291000-
/O.NEW.KJKL.FF.W.0076.150729T0710Z-150729T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
310 AM EDT WED JUL 29 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 600 AM EDT
* AT 307 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. BETWEEN 2 AND 3 INCHES OF RAIN HAVE ALREADY FALLEN
ACROSS SOME LOCATIONS WITHIN THE WARNING...MAINLY NEAR THE TOWNS
OF SIDNEY AND CANADA. RAIN IS EXPECTED TO CONTINUE OVER THE NEXT
HOUR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELKHORN CITY...FOREST HILLS...BIGGS...JAMBOREE...BELFRY...
BELCHER...TOONERVILLE...FISHTRAP LAKE...FEDSCREEK...KIMPER...
WHITEPOST...CONDER...TURKEY CREEK...PHYLLIS...MCANDREWS...VARNEY...
HATFIELD STATION...COLEMAN...BOARD TREE AND RURAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3742 8213 3727 8235 3725 8240 3768 8244
3767 8240 3772 8241 3774 8238 3774 8232
3767 8229 3765 8223 3762 8221 3763 8219
3765 8218 3759 8216 3759 8213 3757 8214
3755 8212
$$
JMW2 follow-up statements
956
WGUS73 KJKL 290852
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
452 AM EDT WED JUL 29 2015
KYC195-291000-
/O.CON.KJKL.FF.W.0076.000000T0000Z-150729T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-
452 AM EDT WED JUL 29 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR
CENTRAL PIKE COUNTY...
AT 450 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING ACROSS
PORTIONS OF THE WARNED AREA. UP TO THREE INCHES OF RAIN HAS ALREADY
FALLEN IN SOME LOCATIONS. AS A RESULT OF RUNOFF FROM THIS HEAVY
RAIN...FLASH FLOODING WILL CONTINUE TO BE A THREAT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELKHORN CITY...FOREST HILLS...BIGGS...JAMBOREE...BELFRY...BELCHER...
TOONERVILLE...FISHTRAP LAKE...FEDSCREEK...KIMPER...WHITEPOST...
CONDER...TURKEY CREEK...PHYLLIS...MCANDREWS...VARNEY...HATFIELD
STATION...COLEMAN...BOARD TREE AND RURAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3742 8213 3727 8235 3725 8240 3768 8244
3767 8240 3772 8241 3774 8238 3774 8232
3767 8229 3765 8223 3762 8221 3763 8219
3765 8218 3759 8216 3759 8213 3757 8214
3755 8212
$$
JMW603
WGUS73 KJKL 290957
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
557 AM EDT WED JUL 29 2015
KYC195-291007-
/O.EXP.KJKL.FF.W.0076.000000T0000Z-150729T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-
557 AM EDT WED JUL 29 2015
...THE FLASH FLOOD WARNING FOR CENTRAL PIKE COUNTY WILL EXPIRE AT 600
AM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3742 8213 3727 8235 3725 8240 3768 8244
3767 8240 3772 8241 3774 8238 3774 8232
3767 8229 3765 8223 3762 8221 3763 8219
3765 8218 3759 8216 3759 8213 3757 8214
3755 8212
$$
JMWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:09 AM EDT, 1 minute earlier.
Area forecast discussion, Jul 29, 3:09 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 309 AM EDT WED JUL 29 2015 .UPDATE... ISSUED AT 1043 PM EDT TUE JUL 28 2015 CONVECTION IS DWINDLING...WITH ONLY A FEW SHOWERS LEFT IN THE SOUTHWEST. FORCING WILL BE LACKING OVERNIGHT...AND GIVEN THE WEAKENING TREND...DO NOT SEE MUCH REASON TO HANG ONTO TO EVEN ISOLATED POPS AT THIS POINT. BESIDES SOME PASSING HIGHER CLOUDS FROM THE NORTH...PARTLY CLOUDY TO MOSTLY CLEAR SKIES WILL RULE. HAVE THEREFORE HIT THE FOG A BIT HARDER. UPDATES HAVE BEEN SENT. UPDATE ISSUED AT 806 PM EDT TUE JUL 28 2015 MOST CONVECTION EAST OF I-75 HAS WANED...BESIDES A FEW STRAY LIGHT RETURNS AT TIMES. THE BEST COVERAGE IS CURRENTLY ALIGNED WEST OF I-75...ASSOCIATED WITH SOME WEAK LOW LEVEL CONVERGENCE AND A FAIRLY UNTAPPED ENVIRONMENT. THE HIGHER RESOLUTION SHORT TERM MODELS SHOW THIS AREA OF CONVERGENCE WEAKENING AFTER 01Z...SO HAVE CONTINUED TO ALIGN THE BEST POPS OVER THE SOUTHWEST FOR THE NEXT HOUR OR SO...BEFORE DWINDLING. WILL HANG ONTO SLIGHT POPS ELSEWHERE THROUGH AROUND MIDNIGHT...BEFORE GOING DRY. LOW TEMPERATURES AROUND 70 AND PLENTY OF FOG LOOK ON TRACK OVERNIGHT. UPDATES HAVE BEEN SENT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 359 PM EDT TUE JUL 28 2015 CURRENT CONDITIONS ACROSS EASTERN KENTUCKY FEATURE SHOWERS AND THUNDERSTORMS ACROSS THE AREA SLOWLY SHIFTING OFF TO THE SOUTHEAST AS THEY DEVELOP. THE MAIN CONCERN THIS AFTERNOON BEING THE HEAVY RAINFALL POTENTIAL WITH PWATS IN THE 1.8 TO 2.2 RANGE AND PLENTY OF INSTABILITY. THIS HAS BEEN OCCURRING WITH A WEAK DISTURBANCE OVERHEAD WITH A FADED SURFACE BOUNDARY STRETCHING ACROSS THE AREA. DUE TO THE SATURATED AIR MASS IN PLACE AND INSTABILITY IN PLACE...WILL GO WITH CHANCE POPS WELL INTO THE EVENING TONIGHT AS PERSISTENCE WOULD ALSO SUGGEST THIS. WILL CONTINUE WITH THE MENTION OF HEAVY RAINFALL POSSIBLE IN THE HWO. THIS HAS ALSO TEMPERED THE HIGH TEMPERATURES THIS AFTERNOON. HEADING INTO TONIGHT...LINGERING CONVECTION IS EXPECTED TO CONTINUE INTO THE FIRST PART OF TONIGHT...ESPECIALLY WITH THIS SATURATED AIR MASS IN PLACE. WITH THIS INSTABILITY WILL BE SLOW TO WANE ALONG WITH PWATS STILL IN THE 2 INCH RANGE. A BRIEF BREAK IN PRECIP AND CLOUD COVER WILL LEAD TO FOG DEVELOPMENT LATE TONIGHT AND WITH DEW POINTS REMAINING IN THE LOWER 70S WITH SOME MID 70S...FOG WILL BE DENSE IN SOME AREAS. MOIST SOUTHERLY FLOW IS EXPECTED TO CONTINUE AND REMAIN PRONOUNCED WITH A BETTER DEFINED FEATURE ON THE WAY IN THE FORM OF A COLD FRONT. THIS WILL PROVIDE ENOUGH LIFT FOR CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT INTO THE AFTERNOON ON WEDNESDAY. IN FACT...INTO WEDNESDAY NIGHT...PWAT VALUES JUMP BEYOND THE 2 INCH RANGE WITH MODEL PROFILES SATURATED TO NEARLY 500MB IN MOST LOCATIONS. FOR THIS...HAVE PUT LIKELY POPS WEDNESDAY EVENING THROUGH WEDNESDAY NIGHT. SPC HAS ALSO MENTIONED A MARGINAL WIND THREAT WITH THIS ACTIVITY ALONG THE FRONT BUT THE MAIN IMPACT WILL AGAIN BE SLOW STORM MOTION WITH HEAVY RAINFALL POSSIBLY CAUSING SOME MINOR FLOODING ISSUES. IN ADDITION TO THE HEAVY RAINFALL...TEMPERATURES WILL REACH TO AROUND 90 ON WEDNESDAY AFTERNOON WITH HEAT INDEX VALUES REACHING AROUND 100 POSSIBLE IN SOME AREAS ADDING ANOTHER IMPACT TO BE MINDFUL OF. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 419 PM EDT TUE JUL 28 2015 EARLY IN THE PERIOD...THE MODEL CONSENSUS IS FOR A CLOSED LOW CENTERED JUST SOUTH OF JAMES BAY AND ASSOCIATED SHORTWAVE TROUGH EXTENDING SOUTH INTO THE GREAT LAKES AND LOWER OH VALLEY REGION. AT THAT POINT...RIDGING IS EXPECTED TO BE CENTERED OFF THE EASTERN SEABOARD...WITH ANOTHER RIDGE CENTERED OVER THE SOUTHERN PLAINS AND EXTENDING NORTHWEST INTO THE PACIFIC NORTHWEST REGION. TO START THE PERIOD...A SFC COLD FRONT SHOULD EXTEND FROM LOW PRESSURE OVER ONTARIO SHOULD BE NEARING OR MOVING ACROSS EASTERN KY...WITH HIGH PRESSURE BUILDING EAST TOWARD THE LOWER OH VALLEY REGION IN ITS WAKE. DURING THE SECOND HALF OF THE WEEK AND INTO THE UPCOMING WEEKEND... THE CENTER OF THE RIDGE INITIALLY OVER THE SOUTHERN PLAINS SHOULD RETROGRADE WEST TO THE SOUTHERN ROCKIES AND THEN THE FOUR CORNERS REGION...WHILE A TROUGH WILL EXTEND FROM THE HUDSON AND JAMES BAY REGIONS SOUTH INTO THE EASTERN CONUS. ON THE MEAN...THIS PATTERN SHOULD REMAIN IN PLACE INTO EARLY NEXT WEEK. SHORTWAVES WILL PERIODICALLY ROTATE AROUND THE CLOSED UPPER LOW AND THROUGH THE TROUGH IN NW FLOW...AND BRING PERIODIC INCREASES IN MID AND UPPER LEVEL MOISTURE. THE ASSOCIATED SFC COLD FRONTS...ONE MOVING THROUGH FRI NIGHT AND SAT SHOULD BE MOISTURE STARVED AND NOT PRODUCE MORE THAN AN INCREASE IN CLOUDS. LATE IN THE PERIOD...ANOTHER COLD FRONT WILL APPROACH THE AREA. THIS COLD FRONT NEARING THE OH VALLEY LATE ON MONDAY AND INTO TUESDAY SHOULD HAVE A BIT MORE MOISTURE TO WORK WITH. LEFTOVER SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL LINGER UNTIL THE FRONT MOVES THROUGH THE REGION ON THURSDAY...WITH THE HIGHEST CHANCES NEAR THE VA BORDER. HIGH PRESSURE WILL BUILD IN A BRING AN AIR MASS THAT WILL BE A COUPLE OF DEGREES COLDER...WITH LOWER DEW POINTS AND LESS HUMIDITY BEING MORE NOTICEABLE. HIGHS MAINLY IN THE MID 80S SHOULD BE COMMON FOR THU INTO SUNDAY...BEFORE WARMING INTO THE UPPER 80S ON MONDAY AHEAD OF THE BOUNDARY. LOWS WILL AVERAGE A COUPLE OF DEGREES BELOW NORMAL TO END THE WEEK...IN THE LOW TO MID 60S. IF DRY ENOUGH AIR MOVES IN BEHIND THE BOUNDARY...A FEW OF THE NORMALLY COLDER SPOTS IN THE NORTH...NORTH OF THE MTN PARKWAY COULD DROP TO 59 OR SO NO FRIDAY OR SATURDAY MORNINGS. PATCHY VALLEY FOG SHOULD ALSO DEVELOP EACH MORNING FROM FRIDAY THROUGH SUNDAY. SLIGHT POPS WERE USED LATE IN THE PERIOD...AHEAD OF THE APPROACHING FRONT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 209 AM EDT WED JUL 29 2015 CONDITIONS VARIED WIDELY AT THE START OF THE PERIOD. HOWEVER...THE TREND WILL BE FOR WORSENING CONDITIONS...WITH A DESCENT TO LIFR OR VLIFR EXPECTED FOR MOST PLACES BEFORE DAWN. THERE WERE STILL SOME SLOW MOVING SHOWERS OVER THE SOUTHEAST PART OF THE STATE. FORECAST SOUNDINGS SHOW A POTENTIAL FOR THEM THROUGH THE EARLY MORNING HOURS...BUT WHERE AND WHEN THEY WILL DEVELOP IS TOO UNCERTAIN TO FORECAST. FOG AND ASSOCIATED LOW CLOUDS WILL LIFT AND DISSIPATE AFTER SUNRISE...GIVING WAY TO LARGELY VFR BY LATE MORNING. HOWEVER... THE DAYTIME WARMING SHOULD ALSO LEAD TO ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORM DEVELOPMENT BY AFTERNOON. THEY WILL BRING LOCALIZED IFR. THE SHOWERS AND THUNDERSTORMS SHOULD THEN LARGELY DIMINISH IN THE EVENING WITH LOSS OF HEATING. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...SHALLENBERGER LONG TERM...JP AVIATION...HAL
Hazardous weather outlook, Jul 28, 10:34 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1034 PM EDT TUE JUL 28 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1034 PM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. AREAS OF DENSE FOG WILL FORM OVERNIGHT...REDUCING VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY INTO THURSDAY EVENING. THE GREATEST CHANCE WILL BE WEDNESDAY NIGHT INTO EARLY THURSDAY. HEAVY RAINFALL IS POSSIBLE WHERE STORMS ARE PERSISTENT OVER AN AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAL/SHALLENBERGER/GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:17 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Whitley | 118 min |
| Jul 28, 8:30 PM EDT | Special Weather Statement | JKL | McCreary | 45 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.